Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the lattice constant for $ \vert x\sp{3}+y\sp{3}+z\sp{3}\vert \leqq 1$


Author: W. G. Spohn
Journal: Math. Comp. 23 (1969), 141-149
MSC: Primary 10.25
MathSciNet review: 0241366
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There has been no published work on this intractable problem in the Geometry of Numbers since 1946. In 1944 and 1946 L. J. Mordell and H. Davenport gave bounds for the lattice constant in the Journal of the London Mathematical Society. The present attack stems from considering natural lattices with 9 points on the boundary of the region. The points of these lattices which are interior to the region are removed in the most efficient way by applying a convergent linear programming process. Apparently an infinite number of points must be removed in an infinite number of stages. A conjecture is made about the critical lattices for the region and the conjectured value $ .948754. \ldots $ is given for the lattice constant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.25

Retrieve articles in all journals with MSC: 10.25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1969-0241366-6
PII: S 0025-5718(1969)0241366-6
Article copyright: © Copyright 1969 American Mathematical Society